MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK 2 AST-GP75 TEST KIT; VITEK® 2 AST-GP75 TEST KIT

BIOMERIEUX INC. VITEK 2 AST-GP75 TEST KIT; VITEK® 2 AST-GP75 TEST KIT
Catalog Number 415670
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states notified biomerieux of a false negative (susceptible) cefoxitin screen (oxfs) result for staphylococcus aureus in association with vitek® 2 ast-gp75 test kit 20 cards (ref.415670, lot 2751408403).Vitek® 2 reported twice oxacillin (ox) susceptible and cefoxitin screen (oxsf) negative.The customer sent the isolate out to cepheid, and the expected result was obtained as methicillin resistant staphylococcus aureus (mrsa).Summary: s.Aureus isolate, ast-gp75, lot 2751408403, initial test: ox mic=2, susceptible | oxsf=negative, *repeat test: ox mic=2, susceptible | oxsf=negative, alternative test: genexpert= mrsa, the customer manually changed the ox and oxsf result to resistant and positive respectively.Global customer service (gcs) reviewed the customer¿s troubleshooting form and did not identify any off-label use.There is no indication from the customer that this event impacted the patient¿s state of health or led to a delay of results.A separate case (b)(4) was created for the ox susceptible results obtained by vitek® 2 lot 2751408403.A biomerieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of a false negative (susceptible) cefoxitin screen (oxsf) result for staphylococcus aureus in association with vitek® 2 ast-gp75 test kit (ref.415670, lot 2751408403).The customer's isolate was submitted for investigational testing.The isolate's species identification was confirmed to be staphylococcus aureus with the vitek® 2 gp id test kit.Susceptibility testing was performed using cards from the customer's lot and a random lot (2751365203) in duplicate.Oxacillin (ox) agar dilution (ad) testing, the testing method that ox101n was developed against, cefoxiitin disk testing, the testing method that oxsf01n was developed against and pbp2a testing was also performed.On all four (4) cards tested, a negative oxsf result was obtained as well as a susceptible ox result.In contrast, ox ad testing obtained a resistant ox result and disk diffusion testing obtained a positive cefoxitin result (16 mm).Additionally, the pbp2a testing was also positive.R&d reviewed the raw card data and noted no isolate growth in the cefoxitin screen card well which correlates with the negative cefoxitin screen result and ox graph well reviews were consistent with observed mics.To summarize, the customer's non-detection of mrsa was duplicated regarding the non-agreement between the vitek 2 oxsf result and the cefoxitin disk screen result.Additionally, the vitek 2 ox result was an essential agreement error for 2 of 4 cards tested and resulted in a very major category error for 4 of 4 cards tested.The isolate is atypical to the vitek 2 oxfs and ox knowledge bases and will be added to the r&d stock collection.A review of complaints coded against ast-gp75, lot 2751408403 did not indicate a trend for this lot.Ast-gp75, lot 2751408403 met final qc release criteria.The lot passed qc performance testing.

Brand Name
VITEK 2 AST-GP75 TEST KIT
Common Device Name
VITEK® 2 AST-GP75 TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
hazelwood MO 63042
MDR Report Key10373674
Report Number1950204-2020-00145
Device Sequence Number1896201
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2021
Device Catalogue Number415670
Device Lot Number2751408403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1